Flood, Edwards
- When
- February 15, 12:01 AM CST to February 26, 6:00 PM CST
- Where
- Edwards forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.767, -89.350
Flooding of the Lower Wabash River was minor, especially in comparison to record flooding that occurred a month earlier. 8 feet on the 22nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding of the Lower Wabash River was minor, especially in comparison to record flooding that occurred a month earlier. At Mount Carmel, where flood stage is 19 feet, the river crested at 20.8 feet on the 22nd. At New Harmony, IN, where flood stage is 15 feet, the river crested at 15.7 feet on the 23rd. Oil field production ceased, with the exception of pumping units on substructures. A floodgate was installed at Mount Carmel. Many river cabins were inaccessible, and a few county roads were flooded. Cropland was dormant due to extensive flooding the previous month. February was primarily a month of recovery for victims of the January flood. The flooding was the result of two heavy rainfall events. About an inch of rain fell from the 7th through the 9th, followed by about another inch from the 13th through the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 14, 1:00 PM CST, 11 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CST MON FEB 14 2005 .DISCUSSION... MOST OF FA HAS CLEARED OR WILL SHORTLY AS SURFACE LOW LIFTS FURTHER NORTH AND EAST...DRAGGING FRONT FURTHER AWAY AND ALLOWING HIGH PRESSURE TO BUILD IN. THE BREAK WILL BE SHORT-LIVED...HOWEVER...AS MODELS BRING IN NEXT FRONT TOMORROW NIGHT. FORECAST CHALLENGE REGARDING TIMING OF NEXT FRONT...AND PCPN CHANCE...IS SYNCHRONIZING A LITTLE AS QUICKER APPROACHING ETA/META NOW HOLDS OFF PCPN CHANCES TIL AFT 00Z WED. MORE ROBUST MOVE THRU OF GFS IS THE WAY ETA/META HAS TRENDED LAST 2 RUNS...SO WELL CONFINE OUR PCPN CHANCES TO STRICTLY TUE NIGHT...ELIMINATING TUE PM MENTIONS. WHILE CLOUDS WILL INCREASE CONSIDERABLY IN THE NORTH TUE...SRN/SERN PTNS FA SHOULD SEE ENOUGH SUN/WAA TO BUMP TEMPS TO NEAR RECORDS (PAH RECORD 72/EVV 73). IT WILL STILL BE PLENTY WARM IN THE NORTH TOO (M-U60S)...BUT WELL REFRAIN FROM THE NEAR RECORD WORDING DUE TO THE QUICKER ADVANCE OF CLOUDS. ALL MODELS NOW SUPPORTIVE OF THUNDER TUE NIGHT...WITH THE BEST SUPPORTING MODEL BEING THE ETA/META...WHICH SHOWS KS TO THE MID 30S...AND SUB ZERO SHOWALTERS AND EVEN LIFTED INDICES. LEAST SUPPORTIVE IS THE NGM...BUT EVEN IT HAS KS AOA 30. ALL MODELS SEEM TO STRUGGLE INCREASING SURFACE TDS MUCH ABOVE 50...W/SRN-SERN AREAS SEEMING TO HAVE THE BEST SHOT. THIS IS ALSO PERHAPS WHERE THUNDER CHANCES ARE BEST...BUT FOR NOW WE ARE THINKING A MAINLY RAIN/SHOWER EVENT WITH A FEW THUNDERSTORMS POSSIBLE. ALL MODELS SUPPORT HIGH LIKELY-CATEGORICAL POPS...THE HIGHEST POP NORTH AND EAST TAPERING TO THE LOWEST SOUTH AND WEST. AFTER THE FRONT PASSES THRU...WHICH SHOULD BE BY 12Z WED...WE ELIMINATE POPS...THOUGH COLLABORATIVE EFFORTS YIELD A LINGERING 20 POP EARLY WED AM FOR OUR FAR SERN COUNTIES. THEN WE ARE DRIER/COLDER BUT REALLY JUST MORE SEASONALLY NORMAL FOR THIS TIME OF YEAR. THAT WILL PERSIST UNTIL THE WEEKEND...WHEN THE PATTERN SHIFT TO A MORE ACTIVE/NEAR DAILY PCPN CHANCE ALLOWS FOR A MODERATE REBOUND IN TEMPS AS WELL. THE EXTENDED RANGE MODELS HAVE BEEN AND REMAIN WOBBLY ON WHETHER TO TRACK THE LOW(S) NORTH OR SOUTH OF THE AREA...SO FOR NOW WE KEEP OUT ANY MENTION OF THUNDER. LIKEWISE WE ARE MOST INCLINED TO KEEP LIQUID PCPN CHANCES WITH NEAR/ABOVE FREEZING TEMPS AT OUR COLDEST...GIVEN THE VERY UNCERTAIN MODEL TRACK(S) OF THE LOWS...IE MAINTAIN THE PERSISTENCE STRATEGY APPROACH WEVE RUN WITH TO DATE. HOWEVER WE ACKNOWLEDGE THE LATEST GFS/MRF SUGGESTION OF POSSIBLY A CHANGE-OVER BEFORE ENDING LATE SUN NIGHT-MON...BUT PREFER AWAITING A LITTLE MORE MODEL CONSISTENCY/SYNCHRONIZING BEFORE INTRODUCING THIS CHANCE. FORECAST TEMPS WILL REFLECT OUR TUE NIGHT FRONTAL TIMING AFOREMENTIONED WITH REGARD TO MOS IN THE NEAR TERM...AND THEN BALANCE OUT/BLEND INTO MEX MOS NOS (W/COLLABORATION CONSIDERATIONS) AS WE MOVE INTO THE MEDIUM-LONG RANGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 956 AM CST MON FEB 14 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 956 AM CST MON FEB 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE QUAD STATE TUESDAY NIGHT. STRONG UPPER LEVEL WINDS WILL ENHANCE UPDRAFT STRENGTH AND PROVIDE THE POTENTIAL FOR THUNDERSTORMS...MAINLY ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT WITH THUNDERSTORMS TUESDAY NIGHT WILL BE HEAVY RAIN AND GUSTY WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY NIGHT.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438192, 5438193, 5438194, 5438195.